# SDR 95ZZZX4518

- Difficulty date: July 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3442Z
- Make and model: Piper PA-22-160
- Aircraft serial: 227361
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Condition: Cracked
- Location: Rt Flap Attach
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, CRACKS FOUND AT RIB REAR ATTACHMENT AREA.  ALSO, FOUND INBOARD FLAP ATTACHMENT CRACKED.  AIRCRAFT WAS DAMAGED AT APPROX 500 HOURS.  RT WING WAS REBUILT WITH NEW RIBS.  LT WING REPLACED WITH USED WING. LT WING WAS FROM A PA22-135.  RT WING WAS ASSEMBLED IN REF TO LT WING.  THE WINGS ARE DIMENSIONALLY THE SAME, BUT THE '160' WINGS HAVE SMALLER RIB SPACING AND ONE ADDITIONAL RIB.  THE '160' HAS VFE OF 95 COMPARED TO VFE 80 FOR THE '135'.  BELIEVE USING '135' WING ON THIS AIRCRAFT WITH HIGHER FLAP EXTENSION SPEED CAUSED INCREASED STRESS ON THIS AREA.  SIMILAR CRACKS FOUND IN LT WING WHEN REMOVED FOR RECOVER.
